Texas, 2004

Flash Flood in Texas, August 6, 2004

August 6, 2004 · NWS EWX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 6, 1:41 PM CST, 4 hours 49 minutes earlier.

Area forecast discussion, Aug 6, 1:41 PM CST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 PM CDT FRI AUG  6 2004

.DISCUSSION...
THIS AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
FROM LA GRANGE TO SAN ANTONIO AND ROCKSPRINGS. THIS CONVECTION WAS
OCCURRING AHEAD OF THE FRONTAL BOUNDARY IN AN AREA OF MODERATE TO
HIGH CAPE AND LOW CIN...AS DEPICTED BY LAPS. STEERING WINDS ALOFT
WILL RESULT IN THIS ACTIVITY MOVING TO THE SOUTH AND SOUTHWEST FOR
THE REMAINDER OF THIS AFTERNOON INTO THIS EVENING. THE CONVECTION
WILL END AROUND MIDNIGHT WITH THE LOSS OF DAYTIME HEATING.

THE SLIGHTLY DRIER AIRMASS CURRENTLY LOCATED OVER NORTHEAST TEXAS
WILL FILTER INTO THE NORTHEAST HALF OF THE CWFA TONIGHT AND INTO
SATURDAY. THIS WILL RESULT IN TEMPS A COUPLE OF DEGREES COOLER IN
THAT PART OF THE CWFA TONIGHT AND SATURDAY. CONVECTION WILL BE MORE
ISOLATED ON SATURDAY AFTERNOON...MAINLY OCCURRING OVER THE WESTERN
HALF OF THE CWFA WITH THE SLIGHTLY DRIER AIRMASS IN THE LOWER
LEVELS RESIDING OVER THE EASTERN HALF.

BY SUNDAY WITH FRONTAL BOUNDARY WILL BE HISTORY AS THE GULF LOW
LEVEL FLOW STARTS TO BECOME RE-ESTABLISHED. AFTERNOON SHOWERS AND
THUNDERSTORMS WILL BE LIMITED TO THE SOUTHEAST COUNTIES...WHERE SEA-
BREEZE INDUCED CONVECTION WILL BE POSSIBLE.

THE UPPER LEVEL HIGH OVER THE DESERT SOUTHWEST WILL BUILD EASTWARD
AGAIN EARLY NEXT WEEK ALLOWING A WARMING TREND TO RESUME ALONG WITH
DRY WEATHER. THE UPPER RIDGE WILL BEGIN TO RETREAT WEDNESDAY OR
THURSDAY AS THE EASTERN U.S. TROF DEEPENS ONCE AGAIN. THUS ANOTHER
WEAK FRONTAL BOUNDARY WILL TRY TO MOVE IN THE NORTHEAST PART OF THE
CWFA ON WEDNESDAY OR THURSDAY. THIS WILL TAKE THE EDGE OFF THE HEAT
ONCE AGAIN WITH AN INCREASE IN POPS FOR THE EASTERN HALF OF THE CWFA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  92  73  94 /  20  20  10   0
AUSTIN BERGSTROM INTL AIRPORT  71  93  68  95 /  20  10  10   0
DEL RIO INTL AIRPORT           76  96  75  98 /  30  30  20   0
SAN ANTONIO INTL AIRPORT       73  93  73  94 /  30  20  10   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/04
Hazardous weather outlook, Aug 6, 4:23 AM CST, 14 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
523 AM CDT FRI AUG 6 2004

TXZ171>173-183>194-202>209-217>225-228-071100-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
523 AM CDT FRI AUG 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TODAY THROUGH
THIS EVENING...AS A WEAK COOL FRONT MOVES ACROSS SOUTH CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS SATURDAY AND
SATURDAY EVENING.  ISOLATED AFTERNOON AND EARLY EVENING
SHOWERS OR THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH
THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Austin/San Antonio radar (KEWX), 71 km away, was scanning. The volume nearest the first event began at 00:27 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Kendall

When
August 6, 6:30 PM CST to 8:00 PM CST
Where
Kendall County, Comfort
Reported by
LAW ENFORCEMENT
Coordinates
29.945, -98.712 (the zone’s center; the record gives no point)

Thunderstorms over western Kendall County produced general 1 to 2 inch totals. Highest amounts were near 3 inches between Comfort and Boerne, where several roads, including FM1376 and FM473 were closed due to the flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420518.